Alert archive / Texas / Tornado Warnings in 2024

Tornado Warning 43, NWS San Angelo, TX

November 7, 2024Callahan County, Coleman County, Runnels County, Texas

NWS San Angelo, TX issued this tornado warning at Nov 7, 2024, 7:15 PM CST for Callahan County, Coleman County, Runnels County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2024, 7:15 PM CST (01:15 UTC)
Expired
Nov 7, 2024, 8:00 PM CST
In force
45 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Callahan County, TX, Coleman County, TX, Runnels County, TX

The radar

The Dyess AFB radar (KDYX), 71 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 7, 5:24 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2024-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2024-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Nov 7, 2:35 PM CST, 4 hours 40 minutes earlier. Its key messages:

  • Slight Risk for Severe Thunderstorms this evening into the overnight hours across much of West Central Texas.
  • Rain chances through Friday night. Localized flooding possible tonight into Friday. A Flood Watch is in effect for the Big Country and western Concho Valley.
  • Cooler through Saturday, then warmer and dry Monday into Tuesday before the approach of the next cold front on Wednesday.
Area forecast discussion, Nov 7, 2:35 PM CST, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
235 PM CST Thu Nov 7 2024

...New SHORT TERM...

.KEY MESSAGES...

  - Slight Risk for Severe Thunderstorms this evening into the
    overnight hours across much of West Central Texas.

  - Rain chances through Friday night. Localized flooding possible
    tonight into Friday. A Flood Watch is in effect for the Big
    Country and western Concho Valley.

  - Cooler through Saturday, then warmer and dry Monday into
    Tuesday before the approach of the next cold front on
    Wednesday.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 217 PM CST Thu Nov 7 2024

...Severe storms likely tonight. Localized flooding likely
tonight into Friday afternoon...

Isolated strong to severe thunderstorms developed in the Big Country
earlier this afternoon...where a weak cold front extended south of I-
20, in the hills south of Abilene and Sweetwater. The storms have
since moved northeast of the area. While there has been a break in
storm activity...temperatures have risen into the lower 80s in
the Concho Valley and areas southward. This will provide
additional instability for storms tonight. Surface based CAPES at
2 PM CST south of the cold front were fairly high in the 1500 to
2000 J/KG range. Most Unstable CAPES were 1000 to 1500 J/KG, north
of the front in the Big Country. Effective bulk shears were also
moderately high in the 45-50 KT range and should allow the
development of severe storms.

As an upper low moves east across southern Mexico, bringing
additional instability, numerous showers and thunderstorms are
expected to develop, beginning late afternoon and evening. Large
hail possible, particularly in the Concho Valley into the Big
Country, Localized flooding is also likely as precipitable water
values rise over 1.5 inches. A Pacific front later will move
slowly eastward across the region midnight through mid afternoon,
providing an additional focus for shower and thunderstorm
development.

Heavy general rainfall amounts of 1 to 3 inches possible, with 3 to
4 inches across the Big Country. A few areas could see 5 inches or
more inches, particularly as storms train from north to south,
along the Pacific front, in the midnight to noon Friday time
period. A flash flood watch has already been issued for the Big
Country and Concho Valley for tonight starting at 6 PM tonight and
continuing through 3 PM CST Friday.

&&

.LONG TERM...
(Friday night through next Thursday)
Issued at 135 PM CST Thu Nov 7 2024

Rain chances will weaken Friday evening as the upper low continues
to move east and goes north of our area. Much drier air will be
brought in as the low moves off to the northeast, clearing skies and
ending rain chances. Temperatures will gradually increase for Sunday
and the first part of next week, as winds switch back to the south
and upper level ridging starts to build. A cold front is expected
some time on Wednesday, however the timing and strength of the
front is still uncertain. Models bring the front through anytime
between Wednesday morning and Wednesday evening, which will have
an impact on Wednesday's high temperatures and rain chances.
Right now, we're going with highs in the middle of the model
solutions and low PoPs, but we'll get a better idea on the timing
and strength of the front as we get closer.

&&

.AVIATION...
(18Z TAFS)
Issued at 1116 AM CST Thu Nov 7 2024

Scattered showers and thunderstorms will continue to develop this
afternoon, occasionally moving over the terminals, especially
KABI, KSJT, and KBBD. Mainly MVFR stratus is expected, but brief
IFR visibilities expected in heavy rain. Late tonight, early
Friday morning, a more extensive band of thunderstorms with heavy
rainfall will move through, bringing IFR ceilings and visibilities
through the morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     62  69  42  69 / 100  90  20   0
San Angelo  58  69  41  71 /  80  90  10   0
Junction    61  71  44  72 /  50  80  20   0
Brownwood   64  70  45  70 /  80  90  30   0
Sweetwater  60  67  43  69 / 100  90  10   0
Ozona       54  67  42  71 /  90  80  10   0
Brady       63  70  45  69 /  70  80  20   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 6 PM CST this evening through Friday afternoon
for Callahan-Coke-Fisher-Haskell-Irion-Jones-Nolan-Runnels-
Shackelford-Sterling-Taylor-Throckmorton-Tom Green.

&&

SHORT TERM...04
LONG TERM....AP
AVIATION...04

In the hours before

Special weather statement, Nov 7, 4:48 PM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service San Angelo TX
448 PM CST Thu Nov 7 2024

TXZ054-065-066-071-072-072330-
Irion TX-Runnels TX-Tom Green TX-Nolan TX-Coke TX-
448 PM CST Thu Nov 7 2024

...STRONG THUNDERSTORMS WILL IMPACT COKE...CENTRAL TOM GREEN...
NORTHWESTERN RUNNELS AND EASTERN IRION COUNTIES THROUGH 530 PM CST...

At 447 PM CST, Doppler radar was tracking a strong thunderstorm near
Arden, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
San Angelo, Robert Lee, Mertzon, Blackwell, Bronte, E.V. Spence
Reservoir Near Paint Creek Recreation Area, Grape Creek, Sanco,
Knickerbocker, Arden, O.C. Fisher Reservoir, Lake Nasworthy,
Tankersley, San Angelo State Park, Twin Buttes Reservoir, Water
Valley, Sherwood, Carlsbad, Silver, and Fort Chadbourne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3109 10106 3208 10069 3209 10017 3109 10058
TIME...MOT...LOC 2247Z 208DEG 22KT 3147 10069

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

KB
Special weather statement, Nov 7, 5:30 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service San Angelo TX
530 PM CST Thu Nov 7 2024

TXZ071-072-080015-
Irion TX-Tom Green TX-
530 PM CST Thu Nov 7 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN TOM GREEN AND EAST
CENTRAL IRION COUNTIES THROUGH 615 PM CST...

At 529 PM CST, Doppler radar was tracking a strong thunderstorm over
Twin Buttes Reservoir, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
San Angelo, Wall, San Angelo State Park, Twin Buttes Reservoir,
Goodfellow Air Force Base, Veribest, Knickerbocker, Vancourt, O.C.
Fisher Reservoir, Lake Nasworthy, Tankersley, Us-67 Near The Irion-
Tom Green County Line, and Harriet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
west central Texas.

&&

LAT...LON 3137 10077 3164 10032 3136 10011 3120 10064
TIME...MOT...LOC 2329Z 228DEG 26KT 3134 10059

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KB
Special weather statement, Nov 7, 5:33 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service San Angelo TX
533 PM CST Thu Nov 7 2024

TXZ054-065-066-127-080015-
Runnels TX-Nolan TX-Coke TX-Taylor TX-
533 PM CST Thu Nov 7 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COKE...EASTERN
NOLAN...SOUTHWESTERN TAYLOR AND NORTHWESTERN RUNNELS COUNTIES THROUGH
615 PM CST...

At 533 PM CST, Doppler radar was tracking a strong thunderstorm over
Blackwell, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Blackwell, Nolan, Hylton, Maryneal, Happy Valley, Fort Chadbourne,
Coronados Camp, Lake Abilene, Shep, Camp Butman, The Intersection Of
Highway 70 And Ranch Road 53, Oak Creek Reservoir, and Camp Tonkawa.

This includes Interstate 20 between Mile Markers 255 and 260.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
west central Texas.

&&

LAT...LON 3223 9986 3195 10036 3213 10055 3252 10023
      3252 10018
TIME...MOT...LOC 2333Z 228DEG 26KT 3211 10033

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KB

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 6:20 PM CSTSevere Thunderstorm WarningSJTCoke, Concho, Runnels, Tom Green40 min
Nov 7, 6:46 PM CSTSpecial Weather StatementSJTIrion29 min
Nov 7, 6:57 PM CSTAreal Flood AdvisorySJTRunnels2 hr
Nov 7, 7:00 PM CSTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor45 min
Nov 7, 7:05 PM CSTSpecial Weather StatementSJTMenard25 min
Nov 7, 7:16 PM CSTSpecial Weather StatementSJTSutton29 min
Nov 7, 7:33 PM CSTSpecial Weather StatementSJTIrion42 min
Nov 7, 7:40 PM CSTSevere Thunderstorm Warning Considerable damage threatSJTCallahan, Coleman, Runnels50 min
Nov 7, 7:50 PM CSTSpecial Weather StatementSJTSutton25 min
Nov 7, 8:01 PM CSTAreal Flood AdvisorySJTJones, Taylor119 min
Nov 7, 8:07 PM CSTAreal Flood AdvisorySJTColeman113 min
Nov 7, 8:09 PM CSTSpecial Weather StatementSJTTom Green51 min
Nov 7, 8:11 PM CSTSpecial Weather StatementSJTSutton49 min
Nov 7, 8:26 PM CSTSpecial Weather StatementSJTCallahan, Coleman, Shackelford49 min
Nov 7, 8:30 PM CSTAreal Flood AdvisorySJTCallahan, Shackelford, Throckmorton2 hr
Nov 7, 8:30 PM CSTSevere Thunderstorm WarningSJTSchleicher, Sutton45 min
Nov 7, 8:38 PM CSTSevere Thunderstorm WarningSJTTom Green37 min
Nov 7, 8:42 PM CSTAreal Flood AdvisorySJTTom Green2 hr
Nov 7, 9:11 PM CSTSevere Thunderstorm WarningSJTSchleicher, Sutton49 min
Nov 7, 9:23 PM CSTSpecial Weather StatementSJTColeman52 min
Nov 7, 9:32 PM CSTSpecial Weather StatementSJTTom Green43 min
Nov 7, 9:36 PM CSTAreal Flood AdvisorySJTCrockett2 hr
Nov 7, 9:46 PM CSTSpecial Weather StatementSJTRunnels44 min
Nov 7, 10:14 PM CSTSpecial Weather StatementSJTRunnels46 min
Nov 7, 10:29 PM CSTAreal Flood AdvisorySJTCoke, Coleman, Concho, Runnels, Taylor, Tom Green3 hr
Nov 7, 10:35 PM CSTSpecial Weather StatementSJTConcho40 min
Nov 7, 10:41 PM CSTAreal Flood AdvisorySJTCallahan, Coleman, Jones, Shackelford, Taylor5 hr
Nov 7, 10:47 PM CSTAreal Flood AdvisorySJTCrockett, Irion, Schleicher, Tom Green3 hr
Nov 7, 10:55 PM CSTSpecial Weather StatementSJTColeman, Runnels65 min
Nov 7, 11:00 PM CSTSpecial Weather StatementSJTSchleicher60 min
Nov 7, 11:37 PM CSTSevere Thunderstorm WarningSJTConcho, Schleicher, Tom Green53 min
Nov 7, 11:53 PM CSTSpecial Weather StatementSJTCallahan, Coleman52 min
Nov 8, 12:06 AM CSTFlash Flood Warning Considerable damage threatSJTTom Green3 hr
Nov 8, 12:28 AM CSTSpecial Weather StatementSJTConcho32 min
Nov 8, 12:36 AM CSTSpecial Weather StatementSJTConcho39 min
Nov 8, 1:42 AM CSTAreal Flood AdvisorySJTCoke, Coleman, Concho, Runnels, Taylor, Tom Green4 hr
Nov 8, 4:40 AM CSTAreal Flood AdvisorySJTCoke, Irion, Tom Green3 hr
Nov 8, 4:44 AM CSTAreal Flood WarningSJTRunnels3 hr
Nov 8, 4:46 AM CSTFlash Flood Warning Considerable damage threatSJTTom Green3 hr
Nov 8, 4:47 AM CSTSpecial Weather StatementSJTTom Green43 min
Nov 8, 5:34 AM CSTFlash Flood Warning Considerable damage threatSJTRunnels116 min
Nov 8, 5:53 AM CSTAreal Flood AdvisorySJTCallahan, Jones, Shackelford, Taylor3 hr
Nov 8, 6:14 AM CSTAreal Flood AdvisorySJTCallahan, Coleman, Runnels, Taylor3 hr
Nov 8, 6:28 AM CSTRiver Flood WarningSJTRunnels13 hr
Nov 8, 6:30 AM CSTRiver Flood WarningSJTRunnels13 hr
Nov 8, 7:31 AM CSTAreal Flood AdvisorySJTCoke, Coleman, Concho, Runnels, Tom Green3 hr
Nov 8, 7:45 AM CSTAreal Flood AdvisorySJTConcho, Crockett, Irion, Schleicher, Sutton, Tom Green3 hr
Nov 8, 7:51 AM CSTAreal Flood WarningSJTTom Green3 hr
Nov 8, 8:17 AM CSTSpecial Weather StatementSJTCallahan43 min
Nov 8, 8:39 AM CSTAreal Flood AdvisorySJTCoke, Nolan, Runnels, Taylor3 hr
Nov 8, 9:16 AM CSTAreal Flood AdvisorySJTBrown, Callahan, Coleman, Runnels, Shackelford, Taylor3 hr
Nov 8, 10:36 AM CSTAreal Flood AdvisorySJTCoke, Coleman, Concho, Runnels, Tom Green3 hr

Nearby

Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.